Cortical blindness and seizures in a patient receiving FK506 after bone marrow transplantation

R. E. Steg, A. Kessinger, Zbigniew K Wszolek

Research output: Contribution to journalArticle

33 Citations (Scopus)

Abstract

A 54-year-old woman with a myelodysplastic syndrome treated with high-dose chemotherapy and an allogenic bone marrow transplant developed acute cortical blindness while receiving tacrolimus (FK506). MRI showed white matter abnormalities. After discontinuation of FK506, the patient's vision returned within 8 days. FK506 neurotoxicity is similar to cyclosporine neurotoxicity and can occur in allogenic bone marrow transplant patients treated with FK506.

Original languageEnglish (US)
Pages (from-to)959-962
Number of pages4
JournalBone Marrow Transplantation
Volume23
Issue number9
StatePublished - 1999
Externally publishedYes

Fingerprint

Cortical Blindness
Tacrolimus
Bone Marrow Transplantation
Seizures
Bone Marrow
Transplants
Myelodysplastic Syndromes
Cyclosporine
Drug Therapy

Keywords

  • Bone marrow transplantation
  • Cortical blindness and seizures
  • FK506 neurotoxicity

ASJC Scopus subject areas

  • Hematology
  • Transplantation

Cite this

Cortical blindness and seizures in a patient receiving FK506 after bone marrow transplantation. / Steg, R. E.; Kessinger, A.; Wszolek, Zbigniew K.

In: Bone Marrow Transplantation, Vol. 23, No. 9, 1999, p. 959-962.

Research output: Contribution to journalArticle

@article{3d47feae94694464b69d512fc3f3cafb,
title = "Cortical blindness and seizures in a patient receiving FK506 after bone marrow transplantation",
abstract = "A 54-year-old woman with a myelodysplastic syndrome treated with high-dose chemotherapy and an allogenic bone marrow transplant developed acute cortical blindness while receiving tacrolimus (FK506). MRI showed white matter abnormalities. After discontinuation of FK506, the patient's vision returned within 8 days. FK506 neurotoxicity is similar to cyclosporine neurotoxicity and can occur in allogenic bone marrow transplant patients treated with FK506.",
keywords = "Bone marrow transplantation, Cortical blindness and seizures, FK506 neurotoxicity",
author = "Steg, {R. E.} and A. Kessinger and Wszolek, {Zbigniew K}",
year = "1999",
language = "English (US)",
volume = "23",
pages = "959--962",
journal = "Bone Marrow Transplantation",
issn = "0268-3369",
publisher = "Nature Publishing Group",
number = "9",

}

TY - JOUR

T1 - Cortical blindness and seizures in a patient receiving FK506 after bone marrow transplantation

AU - Steg, R. E.

AU - Kessinger, A.

AU - Wszolek, Zbigniew K

PY - 1999

Y1 - 1999

N2 - A 54-year-old woman with a myelodysplastic syndrome treated with high-dose chemotherapy and an allogenic bone marrow transplant developed acute cortical blindness while receiving tacrolimus (FK506). MRI showed white matter abnormalities. After discontinuation of FK506, the patient's vision returned within 8 days. FK506 neurotoxicity is similar to cyclosporine neurotoxicity and can occur in allogenic bone marrow transplant patients treated with FK506.

AB - A 54-year-old woman with a myelodysplastic syndrome treated with high-dose chemotherapy and an allogenic bone marrow transplant developed acute cortical blindness while receiving tacrolimus (FK506). MRI showed white matter abnormalities. After discontinuation of FK506, the patient's vision returned within 8 days. FK506 neurotoxicity is similar to cyclosporine neurotoxicity and can occur in allogenic bone marrow transplant patients treated with FK506.

KW - Bone marrow transplantation

KW - Cortical blindness and seizures

KW - FK506 neurotoxicity

UR - http://www.scopus.com/inward/record.url?scp=0032910099&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0032910099&partnerID=8YFLogxK

M3 - Article

C2 - 10338054

AN - SCOPUS:0032910099

VL - 23

SP - 959

EP - 962

JO - Bone Marrow Transplantation

JF - Bone Marrow Transplantation

SN - 0268-3369

IS - 9

ER -